MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIOPSY SPOON FORCEPS, 5 FR.

KARL STORZ SE & CO. KG BIOPSY SPOON FORCEPS, 5 FR.
Model Number 26159BHW
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during gynecologic hysteroscopic surgery, the connection part of the jaw broke while the product was being used as a hystero sheath working channel to collect a lesion.The hospital staff do not know where the missing part has fallen or if x-rays were taken.The procedure was successfully completed with a surgical delay of less than 15 minutes.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: it must be assumed that the user has caused a mechanical overload.The connecting rivet in a joint part has been sheared off, the welded side is still visible and is still in the joint part.On the opposite side, the sheared part with the rivet head is missing.The reason for this may be that excessive force was exerted on the joint.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
BIOPSY SPOON FORCEPS, 5 FR.
Common Device Name
BIOPSY SPOON FORCEPS, 5 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20569731
Report Number9610617-2024-00427
Device Sequence Number7827358
Product Code GCJ
UDI-Device Identifier04048551094242
UDI-Public04048551094242
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K934937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159BHW
Device Catalogue Number26159BHW
Device Lot NumberSL01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown